Megace

This topic contains 9 replies, has 4 voices, and was last updated by Dr West Dr West 3 years, 2 months ago.

Viewing 10 posts - 1 through 10 (of 10 total)
Author Posts   
Author Posts
August 30, 2014 at 3:27 pm  #1265651    

xenodem

Hi my mother is 74 years old and is taking Megace once every morning and a hormone shot once a month.
She has no apetite and is very tired all the time She has no energy and is not herself at all. She lost and keep loosing weight.I am so worried . Can you please tell me what I need to do.
She lives in a diferent country. She had a blood test and waiting the results on Monday and in the meantime they gave her some fruit juices with vitimins. I dont think they are doing enough for her Do you have any suggestions for me please ?

Thank you

Xenios

August 30, 2014 at 3:29 pm  #1265652    

xenodem

Forgot to mention the megace and the shot is her cancer treatment

August 30, 2014 at 5:23 pm  #1265653    
catdander forum moderator
catdander forum moderator

Hello xenodem, I’m very sorry your mom is having these symptoms. Dr. West has written a blog post on this very subject followed by some good comments by a couple of other doctors on our faulty.

http://cancergrace.org/cancer-treatments/2009/02/16/acs-mgmt/

I hope this helps,
Janine

August 30, 2014 at 7:57 pm  #1265654    
Dr West
Dr West

I’m sorry about how things are going with your mother. I’m afraid that when people with cancer have a poor appetite and are losing weight, weak, and tired, there isn’t often a fix. Though we often try megace, this is often only of limited utility. The cancer is generally the prevailing factor, and if it is progressing, there isn’t necessarily anything that can change the trajectory of things.

Good luck.

-Dr. West

September 1, 2014 at 6:28 am  #1265663    

xenodem

Hi Dr. West,

Thank you for the information about my mother. Today they did a blood test and everything seems to be ok although they want to do another blood test to check her thyroid. He thinks it might be hypo.
Do you think that might be the case ?

They said if it is not her thyroid then they will do more testing.

Please give me your opinion on this.

Thank you again,

Xenios

September 1, 2014 at 8:55 am  #1265666    
JimC Forum Moderator
JimC Forum Moderator

Hi Xenios,

It’s worth checking (and pretty easily done), although in the context of progressing cancer the cancer would be the expected cause of her symptoms.

JimC
Forum moderator


Jul 2008 Wife Liz (51/never smoker) Dx Stage IV NSCLC EGFR exon 19
4 cycles Carbo/alimta, 65% shrinkage
Tarceva maintenance
Mar 2010 progression, added Alimta, stable
Sep 2010 multiple brain mets, WBR
Oct 2010 large pericardial effusion, tamponade
Jan 2011 progression, start abraxane
Jun 2011-New liver, brain mets, add Tarceva
Oct 2011-Dx Leptomeningeal carcinomatosis; pulsed Tarceva
At rest Nov 4 2011
Since then: http://cancergrace.org/blog/jim-and-lisa

September 1, 2014 at 2:47 pm  #1265668    
Dr West
Dr West

The thyroid regulates many bodily functions, so it’s certainly plausible that if thyroid function is off, energy and appetite will also be off. And as Jim said, it’s so easy to test that there’s no reason not to hope that something as easy to test and readily fixable as thyroid dysfunction might be the cause.

Good luck.

-Dr. West

September 13, 2014 at 3:01 am  #1265921    

xenodem

Hi Dr.West,
Mysister called me saying our mother is not well at all. I got on the plane the same day. I arrived and I was shocked of the state of my mother.I called the Doctor to find out more. He told me last Chrismas it was spreed to her lungs. I asked him about how much time and he told me weeks.
I am still in shock. Some days ago asking you about Megace and now with this.
It is so hard because she drinks very litle and bearly eats. She has no pain which iss good The doctor thinks she will slowly go to sleep peacefully. We are ready but always want to now more of her time left.

September 13, 2014 at 7:22 am  #1265922    
JimC Forum Moderator
JimC Forum Moderator

Hi Xenios,

I am sorry to hear about your mother’s troubles. My heart goes out to you and your family. My hope is for peace and comfort for all of you during these difficult days.

You may find this post from Dr. West helpful: http://cancergrace.org/cancer-treatments/2011/05/06/faq-dying-process/

JimC
Forum moderator


Jul 2008 Wife Liz (51/never smoker) Dx Stage IV NSCLC EGFR exon 19
4 cycles Carbo/alimta, 65% shrinkage
Tarceva maintenance
Mar 2010 progression, added Alimta, stable
Sep 2010 multiple brain mets, WBR
Oct 2010 large pericardial effusion, tamponade
Jan 2011 progression, start abraxane
Jun 2011-New liver, brain mets, add Tarceva
Oct 2011-Dx Leptomeningeal carcinomatosis; pulsed Tarceva
At rest Nov 4 2011
Since then: http://cancergrace.org/blog/jim-and-lisa

September 13, 2014 at 6:15 pm  #1265928    
Dr West
Dr West

I must confess that her doctor’s impression was also what I suspected based on your description. I hope she has a peaceful end, with as litle suffering as possible, and surrounded by people who love her.

-Dr. West

Viewing 10 posts - 1 through 10 (of 10 total)

You must be logged in to reply to this topic.